Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The conormal module of an almost complete intersection

Author: Ernst Kunz
Journal: Proc. Amer. Math. Soc. 73 (1979), 15-21
MSC: Primary 13F99; Secondary 14M10
MathSciNet review: 512049
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The conormal module of an ideal I in a commutative ring S is the $ S/I$-module $ I/{I^2}$. Assume S is a regular noetherian ring and I a prime ideal, which is locally everywhere a complete intersection or an almost complete intersection (i.e. needs one generator more than in the complete intersection case). In this situation necessary and sufficient conditions for $ I/{I^2}$ being torsion free are given. Moreover the torsion of $ I/{I^2}$ is expressed in terms of Kähler differentials of $ S/I$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F99, 14M10

Retrieve articles in all journals with MSC: 13F99, 14M10

Additional Information

PII: S 0002-9939(1979)0512049-8
Keywords: Almost complete intersection, conormal module, canonical module, differential module, Dedekind and Kähler different, regular differential forms
Article copyright: © Copyright 1979 American Mathematical Society